MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Model Number THROMBOREL S
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that the reagent volume was low during the initial and repeat analyses of the affected sample.The customer is currently holding elevated pt inr results for validation in their middleware; when they obtain a doubtful result, the customer repeats the sample prior to reporting the result.Siemens investigated the system files provided by the customer and did not find any issue; siemens determined that maintenance was regularly performed on the system and that quality controls were within expected ranges on the day of the event.Siemens also determined that the reaction kinetics of the affected measurements were correctly elevated by the system.Siemens concluded that a pre-analytical issue potentially caused the discordant, falsely elevated pt and pt inr results.The reagent and system are performing according to specifications.No further evaluation of these devices is required.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) and a discordant, falsely elevated pt international normalized ratio (inr) result were obtained on a patient sample on a sysmex cs-2100i system using the thromborel s reagent.The sample was repeated using the same system and reagent in extended time, resulting lower.The customer repeated the sample after replacing the low volume reagent vial with a new thromborel s reagent vial from the same lot.The 2nd repeat results recovered lower and were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated pt and pt inr results.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7878258
Report Number9610806-2018-00092
Device Sequence Number2218161
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2019
Device Model NumberTHROMBOREL S
Device Catalogue Number10446445
Device Lot Number562818
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1